It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-07-2013, 05:53 AM   #1
Junior Member
(female)
 
Join Date: Dec 2012
Location: ohio
Posts: 11
mylife39 HB User
compound pain creams

I seen my first pain management doc i had tlif/plift surgery a year and 1/2 ago.
he ordered a compound pain cream i wanted to see if anyone has used these and do they work well and maybe any stories anyone has on this.
and i wanted to see if you are using this did your doc cut back on your pain meds? due to this cream. i havent recived my cream yet its on its way. but my first visit he cut my pain meds from 4 times aday to 2 times a day and right now having a hard time. dose anyone know if this is why?

 
Old 01-07-2013, 06:34 AM   #2
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 777
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: compound pain creams

I've tried a compounded cream before (mine had lidocaine, gabapentin, ketamine, flexeril, and baclofen...they can vary). My pain didn't respond to it, but it was more of a long shot for my type of pain (headache). What type and location is your pain?

I know some folks have pain which responds to topical treatments (like icy-hot or lidocaine patches), so the combo of ingredients can be every more helpful than those for some folks. Its definitely more of a short term help though, especially for breakthrough pain, but some folks use it daily on a schedule.

When using these creams, you should be careful to wash it off your finger afterwards (or even use a glove if applying it to a large area). I'd ask the pharmacist who is compounding it how much is safe to use at one time (depends on the concentration of the ingredients...for example, I was told a pea size amount).

You may want to start with a small amount and work up (a small percent of folks will get some side effects, depending on the ingredients and their reaction to them). For example, dizziness. Also be sure to completely rub it in.

It seems odd to cut down on your meds before knowing if this would help, and especially by half. Did your medication get switched (such as to something stronger or longer acting) or was the dose increased, to account for the switch from 4 to 2 times a day? Did you ask why?

Sometimes these visits can go so fast its difficult to even follow what the doctor is saying. I'd ask at your next visit, as well as asking what this doctor's treatment plan will be for you (to get an idea of what they will try). It may be helpful to make a list of questions to bring in. Some people even like to bring someone with them to their appointment to help them out (second set of ears).

Since you say this was your first visit, the doctor may have just not been comfortable continuing the treatment/dose your previous doctor prescribed, or at least not without trying some additional treatments first. However, a reduction by half of a medication is quite a lot at one time. Each doctor has their own way of doing things. I have a feeling the med frequency change isn't directly related to adding in this cream.

If you are really struggling, don't be afraid to put a call into the doctor and say so. They may be able to bring you in for an earlier appointment. Are you having any withdrawal symptoms (assuming it was an opiate and you were taking it around the clock)? That would be another really good reason to put a call into the doctor. Sorry you are struggling and confused about your treatment. Hope things improve soon. Best wishes.
__________________
Kate
constant headache since 2006

 
The Following User Says Thank You to tortoisegirl For This Useful Post:
mylife39 (03-22-2013)
Sponsors Lightbulb
   
Old 01-08-2013, 09:17 AM   #3
Junior Member
(female)
 
Join Date: Dec 2012
Location: McDonough, GA, USA
Posts: 19
Tammy3234 HB User
Re: compound pain creams

They have given me a compound pain cream with lidocaine, baclofen an antiinflamatory and something to allow it to quickly absorb into your skin. I have noticed that it does seem to lessen the pain if i rub it in vERY hard and use a ton of it, but it only lasts for about 10-15 minutes and then its just sticky skin... It doesnt work well enough to deal with the headaches of cleaning up the mess it leaves on my skin.
Call your doc and explain it doesnt work... I cant believe he cut your meds in half without even trying the stuff to see if it worked first! So Sorry hon. Hang in there and keep trying!

 
Old 01-08-2013, 01:24 PM   #4
Junior Member
(female)
 
Join Date: Dec 2012
Location: ohio
Posts: 11
mylife39 HB User
Re: compound pain creams

thank you ,
i did call the doc and tell them about the miss understanding they called back and up the meds to 3 a day not the 4 i was taking. i had the compound cream place call for my ins info i called them and then they couldnt find my script wow now back calling the doc to get that taken care of. the off to get a MRI and injection after the MRI.The new doc went off telling me about the doc that did my tlif / plift surgery telling me that that doc has 14 cases aginst him for doing to much surgery on people not right surgery and the new doc looked at my back and said he butchard me .. the doc that did my surgery told me i would only have 2 of a 3/4in cut and i came out with 6 cuts 4 of them were 3/4 the other 2 are 4to5 in ..
he also didnt say i would have rods and i do..that aside if i wasnt in so much pain and i could do things that i need to and the surgery did what he said it would i would be fine. but to live with more pain then b4 surgery is very hard. i am hoping for the best dont want to feel this was anymore.

 
Old 01-08-2013, 03:10 PM   #5
Junior Member
(female)
 
Join Date: Dec 2012
Location: McDonough, GA, USA
Posts: 19
Tammy3234 HB User
Re: compound pain creams

Im so sorry to hear that. Its scary to think that the doctor you are trusting to do his or her job and take care of you is doing needless procedures to make money... I sincerely hope that you can get help from someone who is going to make a difference and not make it worse. I have an appointment in the morning with my surgeon to determine of we are definately going to do the spinal fusion on my neck. Its making me think twice about having it done. And I comepletely understand about hurting all the time. I hate feeling this way everyday and feeling like I cant contribute and help out the way I should. I feel like a burden most days... I hope that things get better for you. Hopefully this new doctor you are seeing can help fix what the other doctor messed up. I think I would probably look into getting an attorney as well... That doctor needs to be stopped and he should have to pay for his mistakes!!!
Best of luck! Keep us updated on how you are doing!

 
The Following User Says Thank You to Tammy3234 For This Useful Post:
mylife39 (01-09-2013)
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



gmak (155), tortoisegirl (154), Shoreline (149), BB07 (91), backhurtz (84), katlin09 (69), Ilovemycutedog (53), galalena (50), jonnstar (35), Isotope (34)

Site Wide Totals

teteri66 (1167), MSJayhawk (1000), Apollo123 (899), Titchou (836), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:05 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!